Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


risk of
Feb 1, 1998

I have developed what I have seen here called "crix-belly"

and the 'buffalo hump" (although mine is the alien baby).

Does having most of the fat in my body also put me at an

additional risk for heart disease as it does for the general public? This is such a catch-22--trying not to lose weight as my legs, arms & face are skinny but muscular, but my waist is getting bigger & bigger. I can't stand it. Do I diet or not?? I am taking ritonavir, 3tc, d4t,saquinivir, nevarapin which have saved my life, but now I'm in vanity mode.

Response from Dr. Gallant

Your risk for heart disease will not be determined by the fat around your waist or in your back, but by the cholesterol in your coronary arteries. For that you need to look at your serum cholesterol level and lipid profile.

You can diet if your stomach will tolerate the ritonavir/saquinavir with less fat. You might also just make sure your testosterone level is normal.

JG



Previous
Saquinavir/Ritonavir and liver
Next
JG - I think you goofed!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement